Journal of the Mathematical Society of Japan

The Toledo invariant, and Seshadri constants of fake projective planes


Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The purpose of this paper is to explicitly compute the Seshadri constants of all ample line bundles on fake projective planes. The proof relies on the theory of the Toledo invariant, and more precisely on its characterization of $\mathbb{C}$-Fuchsian curves in complex hyperbolic spaces.

Article information

J. Math. Soc. Japan, Volume 69, Number 4 (2017), 1601-1610.

First available in Project Euclid: 25 October 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 32Q45: Hyperbolic and Kobayashi hyperbolic manifolds
Secondary: 14J29: Surfaces of general type

Toledo Invariant Seshadri constants fake projective planes


DI CERBO, Luca F. The Toledo invariant, and Seshadri constants of fake projective planes. J. Math. Soc. Japan 69 (2017), no. 4, 1601--1610. doi:10.2969/jmsj/06941601.

Export citation


  • W. P. Barth, K. Hulek, C. A. Peters and A. Van de Ven, Compact complex surfaces, Second edition, Ergebnisse der Mathematik und ihrer Grenzgebiete, 3, Folge, A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], 4, Springer-Verlag, Berlin, 2004.
  • T. Bauer, S. Di Rocco, B. Harbourne, M. Kapustka, A. Knutsen, W. Syzdek and T. Szemberg, A primer on Seshadri constants, Interactions of classical and numerical algebraic geometry, Contemp. Math., 496, Amer. Math. Soc., Providence, RI, 2009, 33–70.
  • A. Beauville, Complex Algebraic Surfaces, Second Edition, London Math. Society Students Texts, 34, Cambridge University Press, Cambridge, 1996.
  • D. Cartwright and T. Steger, Enumeration of the 50 fake projective planes, C. R. Acad. Sci. Paris, Ser. I, 348 (2010), 11–13.
  • J.-P. Demailly, Singular Hermitian metrics on positive line bundles, Complex Algebraic Varieties (Bayreuth, 1990), Lecture Notes in Math., 1507, Springer, Berlin, 1992, 87–104.
  • L. Ein and R. Lazarsfeld, Seshadri constants on smooth surfaces, Journées de Géométrie Algébrique d'Orsay (Orsay, 1992), Astérisque No. 218 (1993), 177–186.
  • W. R. Goldman, Complex hyperbolic geometry, Oxford Mathematical Monographs, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1999.
  • W. Goldman, M. Kapovich and B. Leeb, Complex hyperbolic manifolds homotopy equivalent to a Riemann surface, Comm. Anal. Geom., 9 (2001), 61–95.
  • J.-M. Hwang and W.-K. To, On Seshadri constants of canonical bundles of compact complex hyperbolic spaces, Compositio Math., 118 (1999), 203–215.
  • B. Klingler, Sur la rigidité de certains groupes fundamentaux, l'arithméticité des réseaux hyperboliques complexes, et les faux planes projectives, Invent. Math., 153 (2003), 105–143.
  • R. Lazarsfeld, Positivity in algebraic geometry, I. Classical setting: line bundles and linear series, Ergebnisse der Mathematik und ihrer Grenzgebiete, 3, Folge, A series of Modern Surveys in Mathemathics [Results in Mathematics and Related Areas. 3rd Series, A Series of Modern Surveys in Mathematics], 48, Springer-Verlag, Berlin, 2004.
  • M. Möller and D. Toledo, Bounded negativity of self-intersection numbers of Shimura curves in Shimura surfaces, Algebra Number Theory, 9 (2015), 897–912.
  • G. Prasad and S.-K. Yeung, Fake projective planes, Invent. Math., 168 (2007), 321–370.
  • G. Prasad and S.-K. Yeung, Addendum to “Fake projective planes”, Invent. Math., 168, 321–370 (2007), Invent. Math., 182 (2010), 213–227.
  • D. Toledo, Representations of surface groups in complex hyperbolic space, J. Differential Geom., 29 (1989), 125–133.
  • M. Stover, Notes on Toledo invariant, Available on the author's personal web page.
  • S.-T. Yau, Calabi's conjecture and some new results in algebraic geometry, Proc. Nat. Acad. Sci. U.S.A., 74 (1977), 1798–1799.
  • S.-K. Yeung, Integrality and arithmeticity of co-compact lattices corresponding to certain complex two-ball quotients of Picard number one, Asian J. Math., 8 (2004), 107–130.